zbMATH — the first resource for mathematics

The reduction principle for discrete dynamical and semidynamical systems in metric spaces. (English) Zbl 0824.34049
The author extends the results of the classical Hartman-Grobman theorem, which states that a system of autonomous differential equations of the form \(\dot x= Ax+ f(x, y)\), \(\dot y= By+ g(x, y)\), is dynamically equivalent to the linear system \(\dot x= Ax\), \(\dot y= By\), if the spectra of \(A\) and \(B\) are separated by the imaginary axis in the complex plane, and the mappings \(f\) and \(g\) are uniformly Lipschitzian with sufficiently small Lipschitz constant and vanish at the origin.
The author considers the case of a mapping \(T\) in a complete metric space, defined by \(T(x, y)= (f(x, y), g(x, y))\) and having a fixed point. He generalizes the results of A. Aulbach and B. M. Garay [Z. Angew. Math. Phys. 44, 469-494 (1993; Zbl 0803.46045), and 45, 505-542 (1994; Zbl 0813.47075)], concerning the decoupling and linearization for a mapping in a Banach space. By relaxing the hypothesis, he proves the more general statement that there are mappings \(u\), \(v\) and \(q\) such that \(T\) is topologically conjugate to the mapping \(R\) defined by \(R(x, y)= (f(x, u(x)), g(q(x, y), y))\). A theorem of conjugacy of a given, possibly non-invertible mapping which admits an invariant set, to a simpler mapping than the given one in terms of decoupling is proven in the paper too. The results are valid in an arbitrary complete metric space.

37-XX Dynamical systems and ergodic theory
39A10 Additive difference equations
34C20 Transformation and reduction of ordinary differential equations and systems, normal forms
34G20 Nonlinear differential equations in abstract spaces
Full Text: DOI
[1] B. Aulbach,Continuous and discrete dynamics near manifolds of equilibria, Lect. Notes in Math. 1058, Springer, Berlin 1984. · Zbl 0535.34002
[2] B. Aulbach and B. M. Garay,Linearization and decoupling of dynamical and semi-dynamical systems, in D. Bainov and V. Covachev (ed.),The 2nd Colloquium on Diff. Equations, World Scientific, Singapore 1992, pp. 15-27. · Zbl 0820.34026
[3] B. Aulbach and B. M. Garay,Linearizing the expanding part of noninvertible mappings, J. Appl. Math. Phys.44, 469-494 (1993). · Zbl 0803.46045 · doi:10.1007/BF00953663
[4] B. Aulbach and B. M. Garay,Partial linearization for noninvertible mappings, J. Appl. Math. Phys.45, 505-542 (1994). · Zbl 0813.47075 · doi:10.1007/BF00991895
[5] D. M. Grobman,Topological classification of neighborhoods of a singularity in n-space (in Russian), Mat. Sb. (N.S.)56(98), 77-94 (1962). · Zbl 0142.34402
[6] P. Hartman,A lemma in the theory of structural stability of differential equations, Proc. Amer. Math. Soc.11, 610-620 (1960). · Zbl 0132.31904 · doi:10.1090/S0002-9939-1960-0121542-7
[7] U. Kirchgraber,Sur les propriétés géométriques au voisinage d’une variété invariante, C.R. Acad. Sci. Paris Ser. A288, 511-514 (1979). · Zbl 0403.58022
[8] U. Kirchgraber and K. J. Palmer,Geometry in the neighborhood of invariant manifolds of maps and flows and linearization, Pitman Res. Notes in Math. 233, Longman Sc. & Techn., New York 1990. · Zbl 0746.58008
[9] K. J. Palmer,Linearization near an integral manifold, J. Math. Anal. Appl.51, 243-255 (1975). · Zbl 0311.34056 · doi:10.1016/0022-247X(75)90156-0
[10] K. J. Palmer,Qualitative behavior of a system of ODE near an equilibrium point?A generalization of the Hartman-Grobman theorem, Preprint 372, Inst. Angew. Math., Univ. Bonn 1980.
[11] G. Papaschinopoulos,Linearization near the summable manifold for discrete systems, Studia Sci. Math. Hungar.25, 275-289 (1990). · Zbl 0672.39002
[12] C. C. Pugh,On a theorem of P. Hartman, Amer. J. Math.91, 363-367 (1969). · Zbl 0197.20701 · doi:10.2307/2373513
[13] A. Reinfelds,A reduction theorem, Differential Equations10, 645-649 (1974).
[14] A. Reinfelds,A reduction theorem for closed trajectories, Diff. Eq.11, 1353-1358 (1975).
[15] A. Reinfelds,A reduction theorem for extensions of dynamical systems (in Russian), Latv. Mat. Ezhegodnik33, 67-75 (1989). · Zbl 0695.34047
[16] A. Reinfelds,Invariant sets in a metric space (in Russian), Latv. Mat. Ezhegodnik30, 83-91 (1986). · Zbl 0634.58028
[17] A. Reinfelds,Invariant sets for splitting mapping in metric space, Latv. Univ. Zin?tn. Raksti588, 35-44 (1993).
[18] A. Reinfelds,Conjugacy of homeomorphisms in a metric space (in Russian), Latv. Mat. Ezhegodnik31, 236 (1988).
[19] A. Reinfelds,Reduction of discrete dynamical and semidynamical systems, in4th Colloquium on the Qualitative Theory of Differential Equations, Abstracts Colloquium held at Szeged, Hungary, August 18-21, 1993, p. 45. · Zbl 0917.58024
[20] A. Reinfelds,Decoupling of mappings in a metric space, Proc. Latvian Acad. Sci. Sect. B2 (559), 67-75 (1994). · Zbl 0865.54038
[21] A. N. Shoshitaishvili,Bifurcations of topological type at singular points of parametrized vectorfields, Funct. Anal. Appl.6, 169-170 (1972). · Zbl 0274.34028 · doi:10.1007/BF01077527
[22] A. N. Shoshitaishvili,The bifurcation of the topological type of the singular points of vector fields that depend on parameters (in Russian), Trudy Sem. Petrovsk.1, 279-309 (1975).
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.